Alabama, 2004Damaging Wind in Alabama, July 6, 2004
July 6, 2004 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 6, 10:51 AM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 6, 10:51 AM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1151 AM CDT TUE JUL 6 2004
.UPDATE...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS OVER MUCH OF
THE AREA THIS AFTERNOON. HOT TEMPERATURES IN THE 90 TO 95 DEGREE
RANGE CAN BE EXPECTED AS WELL.
UPDATED EARLIER TO INCREASE RAIN CHANCES NORTHEAST AND TWEAK SKY
COVER/HIGH TEMPERATURES.
A WEAK LOW PRESSURE DISTURBANCE MOVING ACROSS WEST ALABAMA WILL MOVE
EAST AND ALLOW SCATTERED SHOWERS AND THUNDERSTORM TO DEVELOP OVER
THE EASTERN HALF OF THE STATE EARLY THIS AFTERNOON...MAINLY
NORTHEAST OF A BIRMINGHAM TO AUBURN LINE. OTHER SCATTERED SHOWERS
AND THUNDERSTORMS WILL DEVELOP WITH THE HEAT OF THE DAY OVER
MAINLY WESTERN PARTS OF THE STATE BY MID AFTERNOON. A FEW STORMS MAY
BE STRONG WITH BRIEF GUSTY WINDS UP TO 40 MPH...FREQUENT LIGHTNING...
AND LOCALLY HEAVY RAINFALL AS THE MAIN HAZARDS.
HIGH TEMPERATURES WILL REACH 90 DEGREES NEARLY EVERYWHERE AND
APPROACH 95 DEGREES ALONG THE INTERSTATE 85 CORRIDOR. HEAT INDEX
VALUES WILL RANGE BETWEEN 100 AND 105 DEGREES THIS AFTERNOON...SO
PLEASE USE CAUTION IF YOU MUST BE OUTDOORS.
&&
.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
MBS/91
Hazardous weather outlook, Jul 6, 12:00 PM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
100 PM CDT TUE JUL 6 2004
ALZ011>015-017>050-071759-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
100 PM CDT TUE JUL 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE (THIS AFTERNOON AND TONIGHT)...
ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS CENTRAL ALABAMA. THERE IS A MODERATE POTENTIAL FOR
SOME OF THESE THUNDERSTORMS TO INTENSIFY INTO WET MICROBURSTS. THE
MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)...
NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS IS NOT
EXPECTED AT THIS TIME.
Thunderstorm Wind, Talladega
- When
- July 6, 12:03 PM CST to 12:07 PM CST
- Where
- Talladega County, Munford
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.533, -85.950
Numerous trees and power lines were blown down in the town of Munford. One mobile home was damaged on Ledbetter Road. Several roadways were temporarily blocked by fallen trees. Pea size hail was reported with this storm. Alabama Power estimated that 1200 customers were temporarily without power following the storm.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, July 6, 20041 injured · $424,000 · 50 kt wind · 26 events
- Hail and Damaging Winds in Texas, July 6 to 7, 2004$565,000 · 1.75 in hail · 23 events
- Hail and Damaging Winds in Texas, July 6 to 7, 2004$280,000 · 2.5 in hail · 8 events
- Hail and Damaging Winds in Indiana, July 6, 2004$71,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Illinois, July 6, 2004$53,000 · 1 in hail · 13 events
- Flood and Hail in Oklahoma, July 6 to 7, 2004$26,000 · 1.75 in hail · 25 events
- Hail and Damaging Wind in Michigan, July 6, 2004$70,000 · 2 in hail · 4 events
- Hail and Damaging Winds in Mississippi, July 6, 2004$51,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in Kentucky, July 6, 2004$1,000 · 2 in hail · 34 events
- Flash Flood and Hail in Kansas, July 6, 2004$30,000 · 70 kt wind · 7 events
- Damaging Wind in Tennessee, July 6, 2004$40,000 · 65 kt wind · 1 event
- Flash Flood and Damaging Winds in Kansas, July 6, 2004$25,000 · 65 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5416257.